Alert archive / Texas / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 244, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at Jul 15, 2021, 6:56 PM CDT for 4 counties in Texas. It was in force for 40 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 15, 2021, 6:56 PM CDT (23:56 UTC)
- Expired
- Jul 15, 2021, 7:36 PM CDT
- In force
- 40 min
- Issued by
- NWS Lubbock, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Briscoe County, TX, Floyd County, TX, Hall County, TX, Motley County, TX
The radar
The Lubbock radar (KLBB), 112 km from the middle of the area, began a volume at 23:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 15, 7:05 PM CDT | TSTM WND GST 57 | Caprock Canyon Sp, TX | WEST TEXAS MESONET |
| Jul 15, 7:09 PM CDT | TSTM WND GST 70 | Caprock Canyon Sp, TX | WEST TEXAS MESONET |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 13 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 11.9 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 131 J/kg
- Mixed-layer CIN
- -177 J/kg
- Mixed-layer LCL
- 1440 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 84 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
870
WUUS54 KLUB 152356
SVRLUB
TXC045-153-191-345-160100-
/O.NEW.KLUB.SV.W.0244.210715T2356Z-210716T0100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lubbock TX
656 PM CDT Thu Jul 15 2021
The National Weather Service in Lubbock Texas has issued a
* Severe Thunderstorm Warning for...
Northeastern Floyd County in northwestern Texas...
Northwestern Motley County in northwestern Texas...
Southwestern Hall County in the Panhandle of Texas...
Southeastern Briscoe County in the Panhandle of Texas...
* Until 800 PM CDT.
* At 655 PM CDT, a severe thunderstorm was located over Quitaque, or
6 miles southwest of Caprock Canyon State Park, and is nearly
stationary.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Turkey, Caprock Canyon State Park, Quitaque, Flomot and Valley
Schools.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office in Lubbock Texas.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3446 10079 3418 10094 3434 10123 3448 10117
TIME...MOT...LOC 2355Z 287DEG 3KT 3436 10110
HAIL...1.00IN
WIND...60MPH
$$
WCI / DWK2 follow-up statements
227
WWUS54 KLUB 160020
SVSLUB
Severe Weather Statement
National Weather Service Lubbock TX
720 PM CDT Thu Jul 15 2021
TXC045-153-191-345-160100-
/O.CON.KLUB.SV.W.0244.000000T0000Z-210716T0100Z/
Floyd TX-Motley TX-Hall TX-Briscoe TX-
720 PM CDT Thu Jul 15 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR NORTHEASTERN FLOYD...NORTHWESTERN MOTLEY...SOUTHWESTERN HALL AND
SOUTHEASTERN BRISCOE COUNTIES...
At 719 PM CDT, a severe thunderstorm was located over Quitaque, or 6
miles south of Caprock Canyon State Park, and is nearly stationary.
HAZARD...70 mph wind gusts and quarter size hail.
SOURCE...West Texas Mesonet at Caprock Canyon State Park measured
wind gust of 70 mph at 7:09 pm.
IMPACT...Hail damage to vehicles is expected. Expect considerable
tree damage. Wind damage is also likely to mobile homes,
roofs, and outbuildings.
Locations impacted include...
Turkey, Caprock Canyon State Park, Quitaque, Flomot and Valley
Schools.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Lubbock Texas.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3446 10079 3418 10094 3434 10123 3448 10117
TIME...MOT...LOC 0019Z 287DEG 3KT 3435 10108
HAIL...1.00IN
WIND...70MPH
$$
WCI / DWK644
WWUS54 KLUB 160036
SVSLUB
Severe Weather Statement
National Weather Service Lubbock TX
736 PM CDT Thu Jul 15 2021
TXC045-153-191-345-160045-
/O.CAN.KLUB.SV.W.0244.000000T0000Z-210716T0100Z/
Floyd TX-Motley TX-Hall TX-Briscoe TX-
736 PM CDT Thu Jul 15 2021
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN FLOYD...
NORTHWESTERN MOTLEY...SOUTHWESTERN HALL AND SOUTHEASTERN BRISCOE
COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled. However, heavy rain is
still possible with this thunderstorm.
LAT...LON 3446 10079 3418 10094 3434 10123 3448 10117
TIME...MOT...LOC 0033Z 287DEG 3KT 3435 10106
$$
WCI / DWKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 15, 6:47 PM CDT, 9 minutes earlier.
Area forecast discussion, Jul 15, 6:47 PM CDT, 9 minutes before
Area Forecast Discussion National Weather Service Lubbock TX 647 PM CDT Thu Jul 15 2021 .AVIATION... VFR conditions are expected to prevail through the forecast period outside of thunderstorms. Scattered thunderstorms have developed across the entire region this evening. Confidence remains low on any direct thunderstorm impacts at the area terminals but trends will be watched. This thunderstorm activity will come to an end after midnight. Some low stratus will try to advect north towards KLBB around daybreak however confidence on it actually making it into the terminal is too low to include in the TAF at this time. /WCI && .PREV DISCUSSION... /issued 237 PM CDT Thu Jul 15 2021/ SHORT TERM... Afternoon satellite imagery traces the cold front nicely from the Great Lakes into eastern New Mexico. Increased POPs slightly, especially along the northern half of our CWA due to better consensus among short term guidance on the potential for general thunderstorms developing to our north in the Texas Panhandle and the higher terrain in eastern New Mexico. The synoptic front, currently draped northeast to southwest across the central Texas Panhandle, will gradually slide south through the remainder of the afternoon and evening as surface pressure falls in eastern New Mexico and outflow help to reinforce the gradient along the boundary. Hourly changes in short term CAMS have moved a little farther south with each subsequent run this afternoon. The biggest concerns will be strong to marginally severe wind gusts and heavy rainfall as the convection moves east out of New Mexico later this afternoon into the evening hours. Coverage will begin to wane after midnight over the Rolling Plains. Max CAPE values will be from 1000-2000 J/KG with meager wind shear around 20-25kts this afternoon and evening. PWATS are impressive though, around 1.25 to 1.5". Not expecting widespread rainfall, but where it does rain, localized flooding could be an issue with slow moving storms between 15-20 MPH, and training along outflow boundaries. The window for the most intense convection, occurring in the northern half of the South Plains, will be from around sunset to midnight before the trough axis shifts east into Oklahoma and North Texas. Overnight lows will remain seasonally mild, mid-60s to low 70's, maybe a little cooler than expected in spots receiving heavy rain. LONG TERM... There will be some synoptic-scale subsidence and drying across the area Friday, although deep-layer moisture will remain elevated. We may see some shower and t-storm activity slowly migrate across the ern NM plains toward West Texas by Friday evening, but nebulous forcing and weak steering flow should keep the coverage isolated and it should wane before midnight, although a weak shortwave moving across the srn High Plains will maintain nocturnal convection to our north and it is possible some additional shower activity could spill into the srn TX Panhandle late Friday night. The upper ridge centered over the 4-corners will strengthen and build mainly northward this weekend with neutral lift to slight subsidence located over our area. Temperatures Sat and Sun should be seasonably mild, with highs in the upper 80s to middle 90s, and lows mainly in the mid 60s to lower 70s, very typical for mid July. Ample lower and mid-level moisture in a weakly-capped environment should support some isolated to widely scattered t-storm development each afternoon and evening, with the highest PoPs residing across the northwest South Plains into the southern Texas Panhandle. Another small perturbation moving south across the area late Sunday will likely increase the coverage of showers and t-storms into Sunday evening. The best potential for rain still appears to be on Monday as a sharper shortwave and cold front progress slowly south through the forecast area. As much of the front's progression will be driven by cold pool production from t-storm activity to our north, there is still uncertainly in it's timing and strength, but at this time these features seem pretty well-aligned to bring solid shower and t-storm chances to the forecast area centered on the Monday afternoon to Monday night time frame. Climatologically high PWAT values, relatively weak mid-tropospheric flow and the focus of the frontal zone argues for the potential for some heavy rainfall across the area, which is highlighted in the HWO. The upper trough and front are likely to continue on to our south Tuesday, resulting in rain chances decreasing from north to south. Although there is greater agreement in the medium range guidance today that the trough may end up closing off somewhere in the vicinity of west-central TX as the expanding upper ridge to our north effectively blocks any connection with the jet stream. The upper low may then trend to drift westward underneath the ridge into NM Friday and then on into the Desert Southwest. This may keep the rain chances going for us through Thursday or Friday before heights begin to build back across the area late week and into next weekend. It looks very likely that we will see below normal temperatures Monday through Thursday with highs mainly in the 80s, and possibly only some 70s in the north. && .LUB WATCHES/WARNINGS/ADVISORIES... None. && 58/99/99
Hazardous weather outlook, Jul 15, 8:12 AM CDT, 10 hours 44 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Lubbock TX 812 AM CDT Thu Jul 15 2021 TXZ021>044-161315- Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale-Floyd- Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King-Yoakum- Terry-Lynn-Garza-Kent-Stonewall- 812 AM CDT Thu Jul 15 2021 This Hazardous Weather Outlook is for the South Plains, Rolling Plains and the far Southern Texas Panhandle. .DAY ONE...Today and tonight. A few strong wind gusts from 50 to 60 mph are possible from isolated to scattered thunderstorms expected across the area later today. Slow-moving thunderstorms may also produce locally heavy rainfall which may lead to minor flooding. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Isolated to widely scattered thunderstorm chances will continue into this weekend. By Monday, a cold front is forecast to move through the region. A heavy rain event may be possible for parts of the Caprock and Rolling Plains on Monday into Monday night. Additional chances for thunderstorms will be possible into the middle and end of next week as well. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jul 15, 5:57 PM CDT, 59 minutes before
Special Weather Statement
National Weather Service Lubbock TX
557 PM CDT Thu Jul 15 2021
TXZ024-152330-
Briscoe TX-
557 PM CDT Thu Jul 15 2021
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN BRISCOE COUNTY UNTIL 630
PM CDT...
At 556 PM CDT, Doppler radar was tracking a strong thunderstorm 4
miles southeast of Silverton, moving northeast at 10 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Silverton and Caprock Canyon State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3456 10094 3442 10095 3436 10115 3448 10134
3473 10106
TIME...MOT...LOC 2256Z 223DEG 10KT 3443 10124
WCI / DWKLocal storm report, Jul 15, 6:08 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
608 PM CDT THU JUL 15 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0604 PM TSTM WND GST 7 ESE SILVERTON 34.45N 101.19W
07/15/2021 M59 MPH BRISCOE TX MESONET
WEST TEXAS MESONET
&&
EVENT NUMBER LUB2100443
GKENDRICKSpecial weather statement, Jul 15, 6:45 PM CDT, 11 minutes before
Special Weather Statement National Weather Service Lubbock TX 645 PM CDT Thu Jul 15 2021 TXZ027-028-160015- Bailey TX-Lamb TX- 645 PM CDT Thu Jul 15 2021 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL BAILEY AND WEST CENTRAL LAMB COUNTIES UNTIL 715 PM CDT... At 644 PM CDT, Doppler radar was tracking a strong thunderstorm 6 miles west of Needmore, or 13 miles southwest of Muleshoe, moving east at 15 mph. Penny size hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Needmore and Muleshoe Wildlife Refuge. LAT...LON 3397 10300 3414 10300 3420 10261 3393 10260 TIME...MOT...LOC 2344Z 267DEG 12KT 3406 10284 WCI/GKendrick
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 5:57 PM CDT | Special Weather Statement | LUB | Briscoe | 33 min |
| Jul 15, 6:14 PM CDT | Severe Thunderstorm Warning | LUB | Briscoe, Hall, Motley | 46 min |
| Jul 15, 6:36 PM CDT | Areal Flood Advisory | LUB | Briscoe, Hall, Motley | 70 min |
| Jul 15, 6:45 PM CDT | Special Weather Statement | LUB | Bailey | 30 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.